MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ARTHROPIERCE 35 DEGREE UP; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. ARTHROPIERCE 35 DEGREE UP; ACCESSORIES,ARTHROSCOPIC
Model Number 7209499
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, during a procedure, the arthropierce broke inside patient.Broken pieces were removed from the patient using tweezers.The procedure was completed without delay but it is unknown how.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).B5 and h6: event description and health effect code updated.
 
Event or Problem Description
It was reported that, during a shoulder arthroscopy, the arthropierce broke inside patient.All broken pieces were removed from the patient using tweezers.The procedure was completed without delay using a smith and nephew back-up device.No further complications were reported.Current status of the patient is stable.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.There was no way to determine if the device contributed to the reported event.A complaint history review found similar reported events.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.Per case details, all of the broken pieces were removed by tweezers.No patient injury or further complications were reported.Therefore, no further clinical/medical assessment is warranted at this time.The complaint was not confirmed.Factors that could have contributed to the reported event include an application of unintended inappropriate or excessive force to the device, an impact event inconsistent with normal use, wear from prolonged use, misuse or rough handling, or inadequate routine maintenance.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
ARTHROPIERCE 35 DEGREE UP
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14290010
Report Number1219602-2022-00641
Device Sequence Number19212262
Product Code NBH
UDI-Device Identifier03596010474544
UDI-Public03596010474544
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7209499
Device Catalogue Number7209499
Device Lot Number50516344
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2022
Supplement Date Received by Manufacturer06/10/2022
06/14/2022
Initial Report FDA Received Date05/05/2022
Supplement Report FDA Received Date06/13/2022
06/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/15/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale